Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

What does "right one is unremarkable and left adrenal is prominent" in a MRI scan mean?

DOCTOR OF THE MONTH - May 2014
May 2014
User rating for this question
Excellent
Answered by

Radiologist
Practicing since : 2002
Answered : 6356 Questions
Question
I had a MRI done of the adrenals and it said right one is unremarkable and left adrenal is prominent. What does this mean?
Posted Tue, 24 Dec 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Vivek Chail 5 minutes later
it means you have problems related with adrenal gland on one side adrenal produce corticosteroid harmones and its imbalance can cause hih bp and other problems need to get treatment for it after consulting endocrinologist
Above answer was peer-reviewed by
 
Follow-up: What does "right one is unremarkable and left adrenal is prominent" in a MRI scan mean? 1 hour later
More information. My bp runs low, my testosterone is <1 and free t is .1. Ive been on dexamethasone for a year at .25 mg. my symptoms are extreme fatigue, depression and severe scalp hair loss. Dex is not helping at all. Can all this be reversed?
 
 
Answered by Dr. Vivek Chail 6 hours later
Brief Answer: Adrenal glands are structurally normal Detailed Answer: Hi XXXX, Thanks for writing in to us. Adrenal glands are small structures placed on top of the kidneys on both sides. They have important functions in regulating steroid hormone production in the body. In your MRI report, it is stated that the right adrenal gland is normal and the left adrenal gland is measuring at the upper limits of normal acceptable size. In this situation there is no abnormality in the left adrenal gland seen on MRI and no tumors also. However, it indicates that further evaluation of the hypothalamus-pituitary-adrenal system is necessary. This is because the adrenal gland hormones are controlled by the level of hormones secreted by the hypothalamus and pituitary. There is a feedback mechanism regulating the secretion of these hormones. Please do not worry as you do not have any serious structural problem to do with the MRI of adrenal glands. Your further treatment needs to be re assessed by the doctor who has prescribed you dexamethasone. The symptoms of extreme fatigue, depression and severe scalp hair loss can be reversed in most patients. Hope your query is answered. Do write back if you have any doubts. Regards, Dr.Vivek
Above answer was peer-reviewed by
 
Follow-up: What does "right one is unremarkable and left adrenal is prominent" in a MRI scan mean? 6 minutes later
Thank you so much for your help. Ive only seen the endo twice in a year. Im seeing a new one in a week. Does my testosterone of <1 and free of .1 seem normal to you? I had a hysterectomy 5 months ago. My gyn said that is low.
 
 
Answered by Dr. Vivek Chail 1 hour later
Brief Answer: Please find detailed answer below Detailed Answer: Hi XXXX, Thanks for writing back with an update. Good to know that you are seeing a new endo in a week's time. Talking about levels of testosterone and free testosterone in your situation, the normal range is as below: Testosterone 6-86 ng/dl or 0.1 - 1.2 ng/ml Free testosterone 0.3-1.9 ng/dl or 0.6 - 6.8 pg/ml or 0.4 - 2.4 %free range Please cross check the values in your report with the units like ng/ dl or ng/ ml mentioned in your report. Hope your query is answered, Do write back if you have any doubts. Regards, Dr.Vivek
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor